Alert archive / Ohio / Special Weather Statements in 2019
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 14, 2019, 7:21 PM EDT for Defiance County, Paulding County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 14, 2019, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
Counties Defiance County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 90 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WWUS83 KIWX 142321
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
721 PM EDT Wed Aug 14 2019
INZ018-OHZ004-015-150000-
Allen-Defiance-Paulding-
721 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ALLEN...
CENTRAL DEFIANCE AND NORTHWESTERN PAULDING COUNTIES...
At 720 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Bryan to near
Antwerp to near New Haven. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Wayne, Defiance, New Haven, Hicksville, Paulding, Antwerp,
Woodburn, Payne, Farmer, Latty, Cecil, Worstville, Harlan, Edgerton
In Allen County, The Bend, Zulu, Mcgill, Cuba, Brunersburg and Mark
Center.
This includes Interstate 469 between mile markers 20 and 28.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4117 8441 4099 8478 4113 8515 4122 8489
4140 8462 4130 8423
TIME...MOT...LOC 2320Z 278DEG 22KT 4139 8449 4121 8476 4109 8499
$$
HAIL...0.25IN
WIND...40MPH
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:22 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 14, 3:22 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 322 PM EDT Wed Aug 14 2019 .SYNOPSIS... Issued at 320 PM EDT Wed Aug 14 2019 Showers and storms will be possible this evening with damaging winds and heavy rain being the main threats. Then, showers and thunderstorms will be possible mainly during the afternoon and evenings over the next several days. Temperature-wise, highs will be around 80 up until the weekend with highs into the 80s during the weekend and into next week. The humidity will also return for this weekend. && .SHORT TERM...(This Evening through Thursday) Issued at 320 PM EDT Wed Aug 14 2019 An area of cyclonic flow develops across the region and an area of low level convergence across the forecast area coupled with low decent level lapse rates and CAPE values over 1500 J/kg along with 0-6 km bulk shear over 30 kts will provide an environment capable of producing strong to marginally severe thunderstorms this afternoon ahead of sunset. With DCAPE between 800 and 1000 J/kg and inverted-V profiles, wind damage would be the primary threat along with locally heavy rain. With surface vorticity and some low level MLCAPE, a brief funnel cannot be ruled out despite limited low-level turning in the hodograph as evidenced by lacking SRH. Behind the chance for showers and thunderstorms, we'll have to watch for some low stratus to develop. Models are indicating the potential for fog to form with favorable cross-over temperatures and light winds overnight, but cross-sections are not as moist as one would expect for fog development so will hold off on fog mention for now. The most likely place for stratus development appears to be in areas south of US-30 by Thursday morning where models are picking up better low level dew point depression values. Then we'll have to watch the afternoon on Thursday for another chance at showers and thunderstorms as the region of cyclonic flow shifts to our east. This would make the southward translation of an instability trough possible allowing portions of our northeast to see a storm or two. && .LONG TERM...(Thursday Night through Wednesday) Issued at 320 PM EDT Wed Aug 14 2019 The long range period will continue to be characterized by blocking in the Pacific as atmospheric wave breaking allows for the wave train in the Pacific to essentially stall out and for a ridge to build in the East Pacific. Closer to home, Friday appears to start the day dry until a theta-e surge associated with a northwestward traversing shortwave can bring in some cloudiness before sunset. There still is some variance about the location for showers and storms overnight Friday, if at all, so will cap PoPs at chance for now. The blocking in the Pacific likely isn't helping model predictability this weekend with the thunderstorm chances, but a shortwave is able to traverse to the northwest from the Central Plains towards the Great Lakes and has the looks of being a convective complex with it being on the edge of the low level jet, accompanied by large scale convergence and traversing along the gradient of instability. As a result, will continue the chance for showers and storms later Saturday in an area closer to the forcing. The aforementioned blocking allows the trough in the Western US to build somewhat off the East Pacific ridge from late week in the weekend. This allows a trough associated with a low in southwestern Canada to attempt a negative tilt. With the ECMWF and GFS ensemble more limited precipitation-wise than the GFS-op, am more apt to side with the drier solution for Sunday. Still, can't rule out an afternoon shower or storm within an environment with CAPE over 1500 J/kg, shear near 30 kts closer to the lake, temps in the upper 80s to 90 and dew points in the low 70s. For the early work week next week, expect afternoon chances for showers and thunderstorms with highs in the 80s as the trough in the west lifts north and the subtropical high builds into the south. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 110 PM EDT Wed Aug 14 2019 VIS satellite imagery depicting SCT/BKN diurnal cu over the area this afternoon with cigs primarily VFR with a few MVFR noted on 17Z obs. Diffuse frontal boundary with weak frontal wave continues to meander over the area and will provide focus for potential convection later this afternoon as KIWX radar indicating a few cells already developing just south of KAOH. Uncertainty remains in extent of aerial coverage so plan for now is to stay with VCSH and continue to monitor/amend as needed. Other concern will be overnight and early Thursday morning as forecast soundings indicating saturated boundary layer beneath weak low level inversion which will bring potential for IFR cigs/vsbys near daybreak...especially for KFWA where more residual boundary layer moisture already in place. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...JAL Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 14, 3:23 PM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 323 PM EDT Wed Aug 14 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 323 PM EDT Wed Aug 14 2019 /223 PM CDT Wed Aug 14 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms this afternoon and tonight with a marginal risk for severe weather. Damaging winds and locally heavy rain are expected to be the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low chance for thunderstorms Thursday and Friday, and then a chance for showers and thunderstorms between Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-151930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 PM EDT Wed Aug 14 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There is a chance for thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms at times between Saturday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 6:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Northern Indiana
625 PM EDT Wed Aug 14 2019
INZ009-OHZ001-004-142315-
De Kalb-Defiance-Williams-
625 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DE KALB...
NORTHWESTERN DEFIANCE AND SOUTHWESTERN WILLIAMS COUNTIES...
At 625 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Butler to near St. Joe to near
Auburn. Movement was east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Auburn, Garrett, Butler, Waterloo, Edgerton, St. Joe, Edgerton In
Williams County, Concord, Newville, Altona, Moore and Saint Joe.
This includes Interstate 69 in Indiana between mile markers 327 and
333.
Seek shelter until these storms pass.
&&
LAT...LON 4145 8465 4132 8477 4128 8489 4135 8516
4140 8509 4148 8500
TIME...MOT...LOC 2225Z 282DEG 13KT 4145 8490 4137 8497 4133 8506
HAIL...0.50IN
WIND...40MPH
MARSILISpecial weather statement, Aug 14, 6:37 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Northern Indiana
637 PM EDT Wed Aug 14 2019
INZ017-142315-
Whitley-
637 PM EDT Wed Aug 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WHITLEY COUNTY...
At 636 PM EDT, a strong thunderstorm was located near Columbia City,
moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Columbia City, Tunker, Laud, Washington Center, Raber and Peabody.
Seek shelter until this storm passes.
&&
LAT...LON 4112 8563 4119 8551 4108 8534 4101 8534
4100 8553
TIME...MOT...LOC 2236Z 318DEG 12KT 4112 8555
HAIL...0.50IN
WIND...40MPH
MARSILISpecial weather statement, Aug 14, 6:44 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
644 PM EDT Wed Aug 14 2019
OHZ001-004-142330-
Defiance-Williams-
644 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DEFIANCE
AND SOUTHWESTERN WILLIAMS COUNTIES...
At 643 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Edgerton to near Hicksville.
Movement was southeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Bryan, Edgerton, Edgerton In Williams County, Farmer, Ney, Williams
Center, Melbern and Mark Center.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4126 8459 4135 8481 4136 8481 4151 8472
4144 8445
TIME...MOT...LOC 2243Z 299DEG 13KT 4148 8469 4136 8476
HAIL...0.25IN
WIND...50MPH
MARSILILocal storm report, Aug 14, 6:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 E OLIVER LAKE 41.57N 85.39W
08/14/2019 LAGRANGE IN BROADCAST MEDIA
TREES AND POWER LINES DOWN IN THE AREA.
&&
CRSpecial weather statement, Aug 14, 6:59 PM EDT, 22 minutes before
Special Weather Statement National Weather Service Northern Indiana 659 PM EDT Wed Aug 14 2019 INZ009-018-OHZ004-015-142345- Allen-De Kalb-Defiance-Paulding- 659 PM EDT Wed Aug 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALLEN... SOUTHEASTERN DE KALB...WEST CENTRAL DEFIANCE AND NORTHWESTERN PAULDING COUNTIES... At 659 PM EDT, a strong thunderstorm was located over St. Joe, or near Hicksville, moving southeast at 20 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Hicksville, Antwerp, St. Joe, Newville, Saint Joe, Mark Center and Spencerville In Dekalb County. Seek shelter until these storms pass. && LAT...LON 4127 8497 4139 8489 4127 8455 4112 8476 TIME...MOT...LOC 2259Z 300DEG 18KT 4132 8487 HAIL...0.75IN WIND...50MPH MARSILI
Special weather statement, Aug 14, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
721 PM EDT Wed Aug 14 2019
INZ018-OHZ004-015-150000-
Allen-Defiance-Paulding-
721 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ALLEN...
CENTRAL DEFIANCE AND NORTHWESTERN PAULDING COUNTIES...
At 720 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Bryan to near
Antwerp to near New Haven. Movement was east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fort Wayne, Defiance, New Haven, Hicksville, Paulding, Antwerp,
Woodburn, Payne, Farmer, Latty, Cecil, Worstville, Harlan, Edgerton
In Allen County, The Bend, Zulu, Mcgill, Cuba, Brunersburg and Mark
Center.
This includes Interstate 469 between mile markers 20 and 28.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Seek shelter until these storms pass.
&&
LAT...LON 4117 8441 4099 8478 4113 8515 4122 8489
4140 8462 4130 8423
TIME...MOT...LOC 2320Z 278DEG 22KT 4139 8449 4121 8476 4109 8499
HAIL...0.25IN
WIND...40MPH
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:39 PM EDT | Special Weather Statement | IWX | Saint Joseph | 51 min |
| Aug 14, 3:41 PM EDT | Special Weather Statement | IWX | Allen | 49 min |
| Aug 14, 4:04 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 41 min |
| Aug 14, 4:22 PM EDT | Areal Flood Advisory | IWX | Allen | 113 min |
| Aug 14, 4:49 PM EDT | Special Weather Statement | IWX | Steuben | 41 min |
| Aug 14, 5:06 PM EDT | Special Weather Statement | IWX | Adams | 39 min |
| Aug 14, 5:10 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 50 min |
| Aug 14, 5:35 PM EDT | Special Weather Statement | IWX | Kosciusko | 40 min |
| Aug 14, 5:39 PM EDT | Areal Flood Advisory | IWX | DeKalb, LaGrange, Noble, Steuben | 3 hr |
| Aug 14, 5:58 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 29 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | IWX | DeKalb | 50 min |
| Aug 14, 6:37 PM EDT | Special Weather Statement | IWX | Whitley | 38 min |
| Aug 14, 3:59 PM EDT | Special Weather Statement | IWX | Van Wert | 46 min |
| Aug 14, 4:29 PM EDT | Areal Flood Advisory | IWX | Allen | 3 hr |
| Aug 14, 4:29 PM EDT | Tornado Warning | IWX | Allen, Van Wert | 26 min |
| Aug 14, 4:57 PM EDT | Special Weather Statement | IWX | Allen | 48 min |
| Aug 14, 6:10 PM EDT | Special Weather Statement | IWX | Williams | 50 min |
| Aug 14, 6:44 PM EDT | Special Weather Statement | IWX | Defiance | 46 min |
| Aug 14, 6:59 PM EDT | Special Weather Statement | IWX | Paulding | 46 min |
| Aug 14, 7:48 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 33 min |
| Aug 14, 4:38 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 52 min |
| Aug 14, 5:20 PM EDT | Special Weather Statement | IWX | Branch | 40 min |
Nearby
Special Weather Statements in Ohio, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.